MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07624
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "during the procedure, the operating physician found the sheath tip defective (distal lumen irregular).The physician opened up the new kit to finish the procedure." there were no reports of patient injury, harm, or adverse health consequences associated with this event.The patient's condition was reported as "fine".No additional medical intervention was reported beyond removal of the affected device, and the procedure was completed successfully following replacement with another device.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 6fr sheath, dilator, and packaging tray for analysis.Clear fluid was visible within the sidearm tubing, and the dilator was advanced through the sheath.Visual analysis revealed deformation to the distal tip of the dilator.Additionally, clear, soft material was visible within the dilator tip.This is likely valve lubricant introduced during advancement of the dilator through the sheath valve.The material was dislodged using a lab inventory 0.035" guidewire.The dilator was removed from the sheath.A small spot of discoloration was observed on the surface of the dilator.The discoloration was unable to be removed by rubbing with a gloved finger.No damage was noted to the distal tip of the sheath.After functional testing, the sheath cap and seal were removed to inspect the inside of the sheath hub.It was noted that the distal portion of the sheath hub, where the hub connects to the sheath body, appears non-concentric and irregular.A lab inventory dilator was advanced through the proximal hub of the sheath at different angles.Resistance was experienced when the dilator tip was advanced approximately 10mm into the sheath at an angle towards the sidearm.The lab inventory dilator was then advanced through the distal end of the sheath.No resistance was experienced as the distal tip of the dilator passed through the sheath hub.It was able to be successfully passed through the seal.The cap of the sheath and seal were then removed.It was noted that the distal portion of the sheath hub, where the hub connects to the sheath body, appeared non-concentric and irregular.The lab inventory dilator was then advanced into the hub, intentionally angled towards irregularity.Resistance was experienced between the dilator and the sheath hub approximately 18mm into the sheath.Based on this testing, there are two potential sources of resistance between the dilator tip and sheath hub which may induce the observed damage: interaction between the dilator tip and sidearm opening, and irregularities in the sheath hub at the point of connection with the sheath body.A device history record review was performed, and no relevant findings were identified.The customer report of "defective sheath tip" was able to be confirmed through investigation of the returned sample.Visual analysis revealed that the dilator had been advanced through the sheath, and deformation was observed at the distal tip of the dilator.Functional testing revealed two potential sources of resistance between the dilator tip and sheath hub: interaction between the dilator tip and sidearm opening, and irregularities in the sheath hub at the point of connection with the sheath body; however, as the dilator must be advanced at a significant angle to induce resistance with the sidearm opening, it is unlikely that this contributed to the observed damage to the dilator.A device history record review was performed, and no relevant findings were identified.Additional information was requested regarding which component was observed to be damaged, and a response was received from the customer.The customer stated, "distal lumen (sheath tip) part irregular".As the dilator was returned advanced through the sheath, it is likely that the customer report and additional information refer to the distal tip of the dilator/sheath assembly, and therefore the distal tip of the dilator.Based on the customer report and sample received, the most likely root cause is manufacturing related.A non-conformance has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville 27560
MDR Report Key25229100
Report Number9680794-2026-00396
Device Sequence Number5108819
Product Code DQY
UDI-Device Identifier10801902201109
UDI-Public(01)10801902201109(11)250515(17)300430(10)14F25D0070(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07624
Device Lot Number14F25D0070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown